MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 36MM 0 OFFSET; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 36MM 0 OFFSET; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6260-9-136
Medical Device Problem Code Material Erosion (1214)
Health Effect - Clinical Code Metal Related Pathology (4530)
Date of Event 12/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding abnormal ion level involving a metal head was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of provided medical records with a clinical consultant indicated: summary: this product inquiry concerns a male patient who underwent a left primary total hip arthroplasty with a cobalt chrome femoral head and a polyethylene lined acetabular component on july 2, 2008.He sustained trunnion failure of his right hip prior and had a revision of the hip including the stem.According to the event description and the operation report the patient had "elevated serum cobalt levels" and revision was carried out where he polyethylene liner was exchanged as well as the metal head being removed and replaced.In the operation report it states that the procedure was a revision of the femoral head to a ceramic head with a sleeve but in the bottom of the operation report there is no mention of placement of the sleeve.Following this is a pathology report that appears to be a gross examination only.There was an inscription on what appears to be the femoral head which i cannot read because a yellow marker obscured the writing.Confirmation of event: i can confirm that the patient had a revision of his left total hip arthroplasty since i was able to review the operation report of december 12, 2018.I cannot confirm the exact date of the primary procedure.I cannot confirm elevated cobalt levels because i have no supporting evidence of that.Root cause analysis: the root cause of this event cannot be determined with certainty.I have no supporting evidence that the patient had elevated cobalt levels and the operation report states there was some where particles around the head and trunnion but there is no mention of any corrosion or trunnion damage.If we assume that the patient had elevated cobalt levels, the causes are multifactorial including surgical technique in the way the femoral head and trunnion is prepared and implanted, especially cleaning and drying completely.Implant factors can also contribute.Regarding the revision, i do have concern because the surgeon stated he used a sleeve but in the body of the operation report there is no mention of using a sleeve when he converted the metal head to a ceramic head on an existing trunnion.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: the subject device has been identified to be within scope of an nc and capa.Lot specific voluntary recall was initiated for the lfit v40 cocr heads within scope of the nc and capa.The investigation revealed that only specific catalog numbers and specific lots are impacted by the regulatory action and that the affected lots were manufactured on or before march 4, 2011.The root cause analyses identified a process related anomaly as to the affected sizes and lots.The affected product has all been implanted and/or expired.No further investigation is required.
 
Event or Problem Description
The patient underwent a left tha on (b)(6) 2008, and was revised on 12/12/2018 due to alleged elevated serum cobalt levels and corrosion.

Brand Name
V40 COCR LFIT HEAD 36MM 0 OFFSET
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19656296
Report Number0002249697-2024-00946
Device Sequence Number6914391
Product Code JDI
UDI-Device Identifier07613327032307
UDI-Public07613327032307
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K022077
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 07/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2012
Device Catalogue Number6260-9-136
Device Lot Number87EMRD
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2024
Initial Report FDA Received Date07/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/29/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2249697-05/07/2018-003R
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age76 YR
Patient SexMale